Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 25, 2007, 3:10 PM CDT for 19 counties in Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2007, 3:10 PM CDT (20:10 UTC)
- In effect from
- Oct 26, 2007, 4:00 AM CDT
- Expired
- Oct 26, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 252010 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT THU OCT 25 2007 KSZ030-031-043>046-063>066-077>081-087>090-260415- /O.NEW.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 310 PM CDT THU OCT 25 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES FALL INTO THE LOWER TO MID 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
675 WWUS73 KDDC 260241 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 941 PM CDT THU OCT 25 2007 KSZ030-031-043>046-063>066-077>081-087>090-261000- /O.CON.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 941 PM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES FALL INTO THE LOWER 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL DOWN TO NEAR THE FREEZING MARK...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ LACY
000 WWUS73 KDDC 260832 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT FRI OCT 26 2007 KSZ030-031-043>046-063>066-077>081-087>090-261400- /O.CON.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 332 AM CDT FRI OCT 26 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL DOWN TO NEAR FREEZING...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:01 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 25, 3:01 PM CDT, 9 minutes before
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
Hazardous weather outlook, Oct 25, 3:14 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT THU OCT 25 2007 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 314 AM CDT THU OCT 25 2007 /214 AM MDT THU OCT 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.